MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. EVIS EXERA II SMALL INTESTINAL VIDEOSCOPE; SMALL INTESTINAL VIDEOSCOPE

AIZU OLYMPUS CO., LTD. EVIS EXERA II SMALL INTESTINAL VIDEOSCOPE; SMALL INTESTINAL VIDEOSCOPE
Model Number SIF-Q180
Medical Device Problem Code Microbial Contamination of Device (2303)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As of today, the suspect device has not yet been returned to olympus for evaluation.Prior to the device evaluation, the device will be sent out for additional microbiological testing.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
The customer reported to olympus, the small intestinal videoscope tested positive for persistent colonization.The issue was found during a routine culture of the scope.There was no patient harm reported.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacture's (lm) review of the customer completed cleaning disinfection and sterilization (cds) checklist, results of third-party testing, the device evaluation and the lms final investigation.The lm reviewed the customer provided the cds processes where information to judge deviation from the instructions for use (ifu) was not identified.The user provided the following result of the culture test, performed at the third-party labs: sampling date: (b)(6) 2023 sampling from: unknown (samples received: one smear).Cfu: unknown.Bacterial identification: stenotrophomonas maltophilia, pseudomonas spp.Olympus provided the following result of the culture test, performed at the third-party labs: sampling date: (b)(6) 2024 sampling from: all channels.Cfu: <1cfu.Bacterial identification: n/a.Sampling from: distal end.Cfu: no growth.Bacterial identification: n/a.The device was evaluated where no abnormalities were found that could have led to the positive culture.An additional potential adverse event was added by the legal manufacture upon evaluation when the user stated the device was used while awaiting culture results.The user did not report any contamination or any other serious deterioration in state of health of any person, to which the scope could have been a contributory cause.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, a root cause of the positive culture could not be determined.Growth of microorganisms were found through culture testing by the user after reprocessing.However, when olympus culture tested after reprocessing in accordance with the instructions for use (ifu) before repair, the results conformed to the regulation's recommendation.For the event of usage of device while awaiting for the positive culture the issue was likely caused by a difference of recognition on device handling and reprocessing steps between the user and recommendation by olympus.The following is included in the device ifu: "an insufficiently reprocessed endoscope and/or accessory may pose an infection control risk to the patients and/or operators who touch them." olympus will continue to monitor field performance for this device.

Brand Name
EVIS EXERA II SMALL INTESTINAL VIDEOSCOPE
Common Device Name
SMALL INTESTINAL VIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18555183
Report Number9610595-2024-01364
Device Sequence Number12362806
Product Code FDA
UDI-Device Identifier04953170339936
UDI-Public04953170339936
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K071254
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSIF-Q180
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2024
Supplement Date Received by Manufacturer02/21/2024
Initial Report FDA Received Date01/22/2024
Supplement Report FDA Received Date02/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/23/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown